Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The degree of copositive approximation by polynomials


Author: D. Leviatan
Journal: Proc. Amer. Math. Soc. 88 (1983), 101-105
MSC: Primary 41A29; Secondary 41A25
MathSciNet review: 691286
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Jackson type theorems are established for the approximation of a function $ f$ that changes sign finitely many times in $ [ - 1,1]$ by polynomials $ {p_n}$ which are copositive with it $ f{p_n} \geqslant 0{\text{ on }}[ - 1,1]$. The results yield the rate of nonconstrained approximation and are thus best possible in the same sense as in the nonconstrained case.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A29, 41A25

Retrieve articles in all journals with MSC: 41A29, 41A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0691286-7
Article copyright: © Copyright 1983 American Mathematical Society